Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What should I do to treat increased resting pulse rate ?

I was in the ER this evening for a med reaction to metaprolol. I have COPD and it all of a sudden hit me like a ton of bricks to where i couldn t breathe . The EMT s gave me a breathing treatment on he ambulance , and I got a breathing treatment in the ER as well as steriods (it started with a D) in my IV. I have been super jittery ever since (no breathing treatment or steroid has ever made me this jittery for this long) and my resting pulse rate has remained at or just over 100 for 7 1/2 hours now. My chest wheeziness has diminished greatly and I can breathe in that manner but I am short of breath from my pulse being so high. I don t know whether to go back to the ER or not. I don t want to be a hypochondriac and go back for no reason. But at the same time I don t want my heart to explode. I was on the metaprolol for palpitations but was told to not take it anymore and to wait for my appointment with my cardiologist on Monday for a new medication for that.
Asked On : Sat, 28 Apr 2012
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Beta Blockers are well known to produce increased bronchial obstruction and airway reactivity, and decreased response to inhaled or oral beta receptor agonists in patients with Bronchial Asthma but less often in patients with COPD.Usually a Beta-1 selective drug like Metaprolol is better tolerated & has lesser pulmonary side effects.

The jitteriness you describe is due to the beta agonists you would have received to relieve your bronchospasm.
Your palpitations can be due to 1)abrupt withdrawal of metoprolol which can result in acute tachycardia
2)Palpitations and Tachycardia can also be produced by beta agonists used for relieving bronchospasm.
Your cardiologist would be the ideal person to advise you regarding the replacement for Metoprolol based on your indication.
Answered: Sun, 29 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor